Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neuropathy of the feet
Jun 12, 2002

Hello Dr.Henry I'm a former patient of yours and was hoping you could give me some advice. I am experiencing numbness and tingling and pain on my feet and halfway up my calves. my counts are 416 t-cells and V.L of 108. I am on Viread,Videx,Epivir. What can i do to make these symptoms go away besides taking extra medications? My Doctor already prescribed me Neurontin but its makes me nauseated.It gets so painfull sometimes i can't walk standing straight i walk slouching.Please help me.

Response from Dr. Henry

Have you been evaluated by a neurologist to pinpoint the cause (most likely your HIV meds). Switching off the Videx and possibly the Epivir may be necessary. What you can switch depends on your past treatment history. Amitryptiline someetimes helps. Ca++, Mg+, co-enzyme Q, B vitamins, N-acetyl cysteine, L- carnitine have been reported to help some persons anecdotally (see Jon Kaiser's book Healing HIV for suggested doses). If you are stuck on your current regimen for whatever reason of nothing seems to help then a visit to a pain clinic is often very useful to utilizine the latest thinking in chronic pain management. KH



Previous
possible help for thinning of the face
Next
Will the pain go away?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement